Mario Badescu Skin Cream Injury Lawsuits
Last Updated on February 6, 2019
Attorneys working with ClassAction.org are no longer investigating this matter. The information here is for reference only. A list of open investigations and lawsuits can be viewed here.
At A Glance
- This Alert Affects
- Anyone who experienced side effects after using Mario Badescu's Control Cream or Healing Cream.
- What's Going On?
- Attorneys working with ClassAction.org are speaking with Mario Badescu customers to help determine whether they may be owed money for their injuries. It has been alleged that the creams contained undisclosed steroids and caused users to go through withdrawal after the ingredients were removed.
- What Side Effects Have Been Reported?
- Skin inflammation, dryness, burning, irritation, abnormal hair growth, severe acne, sun sensitivity, cysts and rosacea, among others.
What’s Going On?
Attorneys working with ClassAction.org are speaking with Mario Badescu customers about their legal rights after two undisclosed steroids were allegedly found in the company’s Control and Healing Creams. They have reason to believe that customers who suffered adverse effects – including skin irritation and abnormal hair growth – after using the now-discontinued skin creams may be able to go after the manufacturer for medical bills and emotional suffering.
What’s Believed to Be Causing the Injuries?
It is believed that two topical steroids in the creams (hydrocortisone and triamcinolone acetonide) are causing the adverse reactions. Triamcinolone acetonide is only available through a prescription, yet a lawsuit filed against Mario Badescu alleges that the amount contained in the company’s Control and Healing creams was even higher than what is available through prescription.
Mario Badesco stopped making the Control and Healing Creams in 2013. This occurred several months after the South Korean government issued a recall of the Healing Cream. When the products were discontinued in the United States, users allegedly went through steroid withdrawal.
The suit claims that these two steroids are addictive and not suitable for even medium, yet along long-term use.
Steroid Withdrawal Leads to Itching, Burning Skin, Irritation
The following side effects have been reported among users who say they went through steroid withdrawal after stopping use of the Control and Healing Creams:
- Skin inflammation, itching, swelling, dryness, discoloration, burning, rashes and general irritation
- Severe acne, cysts or rosacea
- Sensitivity to the sun
- Abnormal hair growth (hirsutism)
- Hair loss
- Inflammation of the hair follicles
- Softening and breaking down of the skin
- Thinning of the skin (skin atrophy)
- Expanded blood vessels on the skin
- Bands, stripes or lines on the skin
- Spider veins
- Heart conditions
- Cushing’s syndrome
The lawsuit claims that some users have been left scarred and “permanently sensitized” to steroids – even those that become medically necessary for short-term use. Furthermore, because Mario Badescu didn’t disclose the steroids in its products, patients were unable to be properly diagnosed and treated by their doctors, according to the lawsuit.
Mario Badescu Users Report Side Effects Online
Here are several users’ accounts of the serious side effects they experienced after using the skin creams:
“I thought it was a Holy Grail product and every time I stopped using it, my skin would become a mess, and I would immediately go back to it and it would look better. Then I ran out completely, and couldn’t find it anywhere. My skin quickly became a disaster – a red bumpy, itchy, miserable rash all over. No wonder. It turns out the product contained undisclosed corticosteroids…What I thought were breakouts the cream was controlling, were actually classic rebound reactions from stopping the steroids.”
“I suffered from massive steroid withdrawal symptoms. Itchy, blotchy, even rash- and patch-like symptoms and hives. Classic steroid withdrawal symptoms. I am now under the care of a dermatologist, and getting off of this is like weaning off of any other toxic substance. It is difficult.”
“Many people who were long (even not-so-long) users of the original Control Cream suffered extremely bad reactions when they suddenly stopped using the topical corticosteroids it contained. My sister and I were two such people. The skin reactions we’ve been dealing with are far, far worse than any irritations we may have once used Control Cream to treat. We are both currently under the care of a dermatologist – I have severe Perioral Dermatitis as a direct result of topical steroid use (that I used unwittingly in the CC all those years!).”
These reviews were posted on MakeupAlley.com.
Before commenting, please review our comment policy.